Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Lexapro cause dental problems?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Mon, 29 Aug 2016 in Medicines and Side Effects
Question: I am taking lexipro--does
it cause dental problems
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 38 minutes later
Brief Answer:
Lexapro does not directly effect the health of one's teeth.

Detailed Answer:
Hello and welcome,

Lexipro (escitalopram) does not directly cause dental problems. The only association might be if it gives you acid reflux, then the acid might harm your teeth.

It is hard to know which of your medications would be best for you, but as a whole, Lexapro has fewer side effects for most people than Zoloft does. They are both SSRIs and work similarly, but of the two, Lexapro has fewer side effects.

Cymbalta works on different receptors than the regular SSRIs. You will have to see which works best for you.

Remeron is knows to be a very effective antidepressant - one of the best - but it also has a high risk of weight gain.

Does this answer your question?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I have heart burn and my left arm and shoulder feel numb. The left side of my chest feels tight..near my heart but I do not have a crushing...

doctor1 MD

hello i am a 48 year old the underwent interferion w pegusis treatment and have been dormid all the meds for RA will really effect my current...

doctor1 MD

I m 42 5 2 weight 190 have been having problems with right hip for two weeks have trouble walkin or standing for long periods of time woke up one...

doctor1 MD

One doctor said I have acid reflux. After many medications I went to another doctor. He says I have Costochondritis which sounds right. However, I...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...